Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 229, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2019, 2:05 AM CDT for Humphreys County, Sharkey County, Yazoo County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 7, 2019, 2:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Humphreys County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:14 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 9:14 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 914 PM CDT Thu Jun 6 2019 .UPDATE... Updated for evening discussion. && .DISCUSSION... Arc of shallow convection continues to slowly exit northeast portions at present. While some weak rotation has been seen in some of the stronger cells, waning instability will limit further convective strength until these cells move out. Meanwhile, to the northwest, another arc of convection was moving southeast out of central AR. These cells may put down some sub severe wind as they enter northwest portions toward midnight, but limited instability will dictate whether these actually make it this far south. Majority of the latest CAM guidance only showing isolated showers after midnight./GG/ Prior discussion below: the ArkLaMiss this morning, the airmass has struggled to recover, but a delayed onset to the expected shower/thunderstorm redevelopment is now taking place and will maintain a threat for severe storms/heavy rain as we go through the remainder of the afternoon. These threats will have a small window of time as storm threat should diminish early this evening. Given 200-300 m2/s2 effective SRH over eastern MS and up to 2000 j/kg MLCAPE, there is concern for tornado development should intense updrafts manage to develop. We should see convective potential wane overnight into Friday morning before ramping back up Friday afternoon as a mid level shortwave trough interacts with the moist and unstable airmass. Given significant low to mid level flow supporting wind damage potential, will maintain the marginal risk for severe weather Friday, mainly southern portions of the forecast area where the 12z HREF is showing greatest updraft intensity. /EC/ For Saturday into next Thursday, look for the weather pattern to adjust and be one of diminishing rain chances (by Sun- Mon) and cooler temperatures. The current weather maker, the evolving mid/upper low, will shift across and then east of our area by Sunday with a combo of shortwave ridging or NW flow to set in by early/mid week. As we see the upper low traverse our area Friday night into Sunday, we will maintain cyclonic flow aloft and see a few waves of shortwave energy move through and support a few periods of precip. We look to see some activity perhaps persist Friday evening and move ESE with a extended period of time where not much will occur due to lack of instability. Will only focus the better PoPs for the start of the Friday night period and then reduce chances quite a bit for the remainder of the night and into the first part of Saturday. As we continue to see the cyclonic flow support some convergence and lift Saturday, PoPs will see an increase for the afternoon hours. Most of this will be showers, but enough instability may develop over the E-central and SE to support some isolated thunder. Aside from that, this activity will be highly diurnally driven by then and we will see the best moisture and lift steadily migrate eastward. Will maintain some 20-50% PoPs Sunday, but keep it all showers. Monday will continue the downward PoP trend with the remainder of the week looking precip free as deeper dry air filters in. As for temps, high temps will mostly stay in the 84-88 range through Thu and this will be attributed to cloud cover initially, but then be more driven by cooler low level temps as we see a front makes its way through the area Monday night. This will result in cooler lows and less humidity for Tue-Thu. Look for readings in the lower to mid 60s with some select areas touching some upper 50s briefly. /CME/ && .AVIATION... 00Z TAF discussion: Scattered showers will continue over eastern areas early this evening with brief lowerings of ceiling and visibility possible at MEI and GTR. Mostly VFR conditions early this evening will become MVFR before midnight and continue through mid morning Friday. Thereafter, conditions will improve to VFR by afternoon, although showers and thunderstorms will begin to increase in coverage once again./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 86 70 84 / 31 80 60 51 Meridian 72 86 70 84 / 45 80 76 63 Vicksburg 72 85 71 84 / 36 80 38 30 Hattiesburg 74 87 72 86 / 42 79 72 64 Natchez 73 85 71 85 / 39 80 45 29 Greenville 71 84 71 84 / 39 77 49 32 Greenwood 71 83 70 84 / 40 80 45 54 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 349 PM CDT Thu Jun 6 2019 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>037-040>044- 047>050-072100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Scott- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ029>033-038-039-045-046-051-052-072100- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon For the remainder of this afternoon, a few strong to severe storms could develop. The storms may be capable of producing a few damaging wind gusts, and tornado cannot be ruled out as well. Storms could produce locally heavy rainfall that may lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. LAZ023>026-MSZ053>056-059>064-072100- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Friday A few severe storms capable of producing damaging wind gusts will be possible Friday for locations mainly south of the Interstate 20 corridor. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday. MSZ057-058-065-066-072>074-072100- Jasper-Clarke-Covington-Jones-Marion-Lamar-Forrest- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon and again Friday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon For the remainder of this afternoon, a few strong to severe storms could develop. The storms may be capable of producing a few damaging wind gusts, and tornado cannot be ruled out as well. Storms could produce locally heavy rainfall that may lead to localized flash flooding. A few severe storms capable of producing damaging wind gusts will be possible Friday for locations mainly south of the Interstate 20 corridor. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon and Friday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 6, 9:29 PM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Jackson MS 929 PM CDT Thu Jun 6 2019 MSZ031-039-070300- Lowndes MS-Noxubee MS- 929 PM CDT Thu Jun 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND LOWNDES COUNTIES UNTIL 1000 PM CDT... At 928 PM CDT, Meteorologists were tracking a strong thunderstorm near Bigbee Valley, or 7 miles northwest of Pickensville, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Noxubee and Lowndes Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3318 8832 3318 8865 3349 8863 3354 8827 TIME...MOT...LOC 0228Z 266DEG 19KT 3329 8837 JM
Special weather statement, Jun 7, 1:30 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
130 AM CDT Fri Jun 7 2019
LAZ009-MSZ034-035-040>042-070730-
East Carroll LA-Washington MS-Sharkey MS-Humphreys MS-Yazoo MS-
Issaquena MS-
130 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL
PARISH...SOUTHEASTERN WASHINGTON...NORTHWESTERN YAZOO...NORTHWESTERN
ISSAQUENA...HUMPHREYS AND SHARKEY COUNTIES UNTIL 230 AM CDT...
At 130 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles east of Shelburn, or 8 miles northeast of Lake Providence,
moving east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Glen Allan around 140 AM CDT.
Rolling Fork and Grace around 145 AM CDT.
Anguilla, Nitta Yuma and Panther Burn around 150 AM CDT.
Delta City around 155 AM CDT.
Murphy around 205 AM CDT.
Midnight around 210 AM CDT.
Belzoni around 220 AM CDT.
Other locations impacted by this storm include Mayersville, Silver
City and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3301 9123 3300 9117 3306 9112 3327 9064
3327 9056 3331 9056 3332 9053 3292 9040
3277 9118 3299 9127
TIME...MOT...LOC 0630Z 247DEG 41KT 3292 9110
22Special weather statement, Jun 7, 1:33 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 AM CDT Fri Jun 7 2019
LAZ015-023-070730-
Richland LA-Franklin LA-
133 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND
NORTHERN FRANKLIN PARISHES UNTIL 230 AM CDT...
At 132 AM CDT, Meteorologists were tracking a strong thunderstorm
near Liddieville, or 8 miles east of Columbia, moving northeast at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Liddieville around 145 AM CDT.
Winnsboro around 200 AM CDT.
Mangham around 205 AM CDT.
Crowville around 225 AM CDT.
Other locations impacted by this storm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3240 9157 3225 9153 3226 9155 3225 9156
3224 9151 3221 9155 3221 9151 3217 9149
3208 9191 3210 9187 3212 9187 3214 9190
3216 9189 3218 9194 3217 9197 3220 9197
3220 9199 3223 9200
TIME...MOT...LOC 0632Z 245DEG 20KT 3215 9193
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:52 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Jun 6, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 41 min |
| Jun 6, 9:29 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 6, 10:07 PM CDT | Flash Flood Warning | JAN | Lowndes | 113 min |
| Jun 6, 10:35 PM CDT | Flash Flood Warning | JAN | Lowndes | 85 min |
| Jun 7, 1:30 AM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 60 min |
| Jun 7, 2:41 AM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| Jun 7, 2:54 AM CDT | Special Weather Statement | JAN | Warren | 51 min |
| Jun 7, 3:28 AM CDT | Special Weather Statement | JAN | Hinds | 62 min |
| Jun 7, 3:33 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 57 min |
| Jun 7, 7:00 AM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Jun 7, 7:33 AM CDT | Special Weather Statement | JAN | Smith | 27 min |
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 52 min |
| Jun 7, 8:43 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 47 min |
| Jun 7, 9:33 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 42 min |
| Jun 7, 1:37 PM CDT | Special Weather Statement | JAN | Hinds | 38 min |
| Jun 7, 2:22 PM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Jun 7, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 50 min |
| Jun 7, 3:02 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 28 min |
| Jun 7, 3:09 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Jun 7, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 23 min |
| Jun 7, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 54 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 7, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 58 min |
| Jun 7, 6:04 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
| Jun 7, 1:33 AM CDT | Special Weather Statement | JAN | Franklin | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.